Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 1, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Jan 4, 2021, 4:01 PM HST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2021, 4:01 PM HST (02:01 UTC)
- Expired
- Jan 5, 2021, 9:47 AM HST
- In force
- 18 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
582 WHHW70 PHFO 050201 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 401 PM HST Mon Jan 4 2021 PHZ110>114-116-117-121-122-051515- /O.NEW.PHFO.SC.Y.0001.210105T0201Z-210106T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Kaiwi Channel- Maui County Windward Waters-Alenuihaha Channel- Big Island Windward Waters- 401 PM HST Mon Jan 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...Large northwest swells producing 10 foot significant seas. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai Leeward Waters, Kauai Channel, Oahu Windward Waters, Kaiwi Channel, Maui County Windward Waters, Alenuihaha Channel and Big Island Windward Waters. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
2 follow-up statements
750 WHHW70 PHFO 051329 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 329 AM HST Tue Jan 5 2021 PHZ110>114-116-117-121-122-060230- /O.EXT.PHFO.SC.Y.0001.000000T0000Z-210107T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Kaiwi Channel- Maui County Windward Waters-Alenuihaha Channel- Big Island Windward Waters- 329 AM HST Tue Jan 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...Seas 8 to 12 feet. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai Leeward Waters, Kauai Channel, Oahu Windward Waters, Kaiwi Channel, Maui County Windward Waters, Alenuihaha Channel and Big Island Windward Waters. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Gibbs/Bohlin
094 WHHW70 PHFO 051947 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 947 AM HST Tue Jan 5 2021 PHZ110>114-116-117-121-122-060900- /O.CAN.PHFO.SC.Y.0001.000000T0000Z-210107T0400Z/ /O.NEW.PHFO.SC.Y.0002.210106T1600Z-210107T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Kaiwi Channel- Maui County Windward Waters-Alenuihaha Channel- Big Island Windward Waters- 947 AM HST Tue Jan 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM HST WEDNESDAY... * WHAT...Seas 8 to 12 feet and east winds 15 to 25 knots. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai Leeward Waters, Kauai Channel, Oahu Windward Waters, Kaiwi Channel, Maui County Windward Waters, Alenuihaha Channel and Big Island Windward Waters. * WHEN...From 6 AM to 6 PM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 3:22 PM HST, 39 minutes earlier.
Area forecast discussion, Jan 4, 3:22 PM HST, 39 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 322 PM HST Mon Jan 4 2021 .SYNOPSIS... A ridge north of the area will maintain moderate trade winds through Thursday. Showers will be focused over mainly windward areas, especially during the night and morning hours. The ridge will move over the area Friday, bringing light and variable winds and afternoon showers over interior areas. && .DISCUSSION... As of 2 PM, the surface analysis shows an east to west surface ridge about 315 miles north of Honolulu. The ridge is producing gentle to locally fresh easterly trade winds over the main Hawaiian islands. On the smaller islands, skies are mostly sunny over leeward areas, with partly sunny skies over windward areas. On the Big Island of Hawaii, there are partly sunny skies over the lower slopes, mostly sunny skies along the coast and clear skies over the interior. Radars show only very isolated light showers over windward areas. The trades will keep showers focused over mainly windward areas. The showers will be most active during the night and early morning hours. A ridge aloft over the area is keeping the atmosphere rather stable, so rainfall will remain light. A high moving eastward to the north of the islands will produce a brief strengthening of the trade winds through mid-week. Toward the end of the week, the high will move off to the east and the surface ridge will shift south over the islands. Winds will weaken and land and sea breezes will prevail Friday and Saturday. The sea breezes will produce afternoon clouds and showers, while nighttime land breezes will bring clearing skies. A trough aloft digging south over the islands during the weekend will make the atmosphere less stable, but it is still uncertain how strong the trough will be. && .AVIATION... Light to moderate trade wind flow will persist, with a strong temperature inversion based near 6000 feet capping low cloud tops near or just above that height. While VFR will prevail, -SHRA will bring ISOL MVFR VIS/CIG, mainly over windward slopes and waters. There are no AIRMETs in place at this time, and none are expected into Tuesday. && .MARINE... The close proximity of the ridge north of the islands has weakened trades over the northern offshore waters to just gentle breezes. Further south, a tighter pressure gradient is maintaining more fresh breezes. A front approaching from the northwest will have the ridge axis close enough to the islands to keep current winds status quo through Wednesday. Large northwest swells entering and passing through the regional waters this week has initiated an Small Craft Advisory (SCA) for heightened seas over the outer nearshore windward waters including those waters surrounding Kauai. A high passing north of the area strengthen trades to locally strong Wednesday and Thursday. On Friday, the passage of a cold front north of the islands will place the ridge axis nearly over the state and significantly weaken winds going into the weekend. A large northwest swell passing through Hawaiian waters is producing surf above the advisory threshold. A High Surf Advisory (HSA) is in effect for the north and west-facing shores of Niihau, Kauai, Oahu and Molokai as well as for the north-facing shores of Maui through early Wednesday morning. A very large northwest swell is forecast to build in starting Tuesday night. This swell is expected to produce warning level surf along north and west facing shores of the smaller islands through Thursday. Surf is expected to fall below advisory levels by Friday night. Surf along east-facing shores will remain low in response to these recently weaker trade winds. South shore surf will remain small through the week. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory until 6 PM Tuesday for waters around Kauai and windward waters from Oahu to the Big Island. High Surf Advisory until 6 AM Wednesday for north and west facing shores of Niihau, Kauai, Oahu and Molokai and north facing shores of Maui. && DISCUSSION...Donaldson AVIATION...Birchard MARINE...Blood
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 9:47 AM HST | Small Craft Advisory | HFO | 3 days |
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.